Alert archive / Minnesota / Winter Storm Watches in 2012

Winter Storm Watch 5, NWS Grand Forks, ND

November 21, 20128 counties in North Dakota; 9 counties in Minnesota

NWS Grand Forks, ND issued this winter storm watch at Nov 21, 2012, 4:21 AM CST for 8 counties in North Dakota; 9 counties in Minnesota. It took effect at Nov 22, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 4:21 AM CST (10:21 UTC)
In effect from
Nov 22, 2012, 12:00 PM CST
Expired
Nov 21, 2012, 3:26 PM CST
In force
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 86 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3096 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS43 KFGF 211021
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
421 AM CST WED NOV 21 2012

...WINTER STORM IS POSSIBLE THANKSGIVING AFTERNOON AND NIGHT...

.AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN
PLAINS THANKSGIVING MORNING. STRONG NORTH WINDS WILL DEVELOP IN
ITS WAKE AS A COLD FRONT SWEEPS THROUGH THE REGION. TEMPERATURES
ARE LIKELY TO FALL THROUGHOUT THE DAY WITH SNOW DEVELOPING BY THE
AFTERNOON HOURS. THE EXACT TRACK OF THIS SYSTEM IS STILL
UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOW...AND THE
WORST TRAVEL CONDITIONS WILL BE LOCATED. AT THIS POINT IT LOOKS
LIKE AREAS ALONG AND NORTH OF HIGHWAY 2 HAVE THE BEST POTENTIAL
FOR 3 TO 7 INCHES OF SNOW. THIS SNOW...COMBINED WITH WIND SPEEDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...WOULD CAUSE AREAS OF NEAR
ZERO VISIBILITY...ESPECIALLY IN MORE PRONE LOCATIONS.

MNZ001-004>009-013>017-NDZ006>008-014>016-026-027-054-231200-
/O.NEW.KFGF.WS.A.0005.121122T1800Z-121123T1200Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...LAKOTA...GRAND FORKS...ADAMS
421 AM CST WED NOV 21 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* TIMING...SNOW AND STRONG NORTH WINDS MAY ARRIVE BY THANKSGIVING
  AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING
  SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT
  TIMES...ESPECIALLY IN MORE PRONE AREAS.

* SNOW ACCUMULATIONS...3 TO 7 INCHES ARE POSSIBLE. 

* OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL
  UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL
  OCCURS. AT THIS POINT...THE MOST PROBABLE AREA FOR SIGNIFICANT
  TRAVEL CONCERNS IS ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST
  MINNESOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND STRONG WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
TG
1 follow-up statement
557 
WWUS43 KFGF 212126
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 PM CST WED NOV 21 2012

...SNOW AND STRONG WINDS THANKSGIVING DAY AND NIGHT...

.AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN
PLAINS THANKSGIVING MORNING. STRONG NORTH TO NORTHWEST WINDS WILL
DEVELOP IN ITS WAKE AS A COLD FRONT SWEEPS THROUGH THE REGION.
TEMPERATURES ARE LIKELY TO FALL THROUGHOUT THE DAY WITH SNOW
DEVELOPING DURING THE MORNING AND EARLY AFTERNOON...CONTINUING
INTO THANKSGIVING NIGHT. IN ADDITION...GUSTY WINDS INCREASING TO 20
TO 35 MPH WITH GUSTS TO 45 MPH...MAY LEAD TO NEAR ZERO VISIBILITY
AT TIMES...ESPECIALLY IN MORE OPEN AREAS. THE EXACT TRACK OF THIS
SYSTEM REMAINS SOMEWHAT UNCERTAIN. THIS COULD AFFECT WHICH
LOCATIONS RECEIVE THE GREATEST SNOWFALL...SO STAY TUNED TO THE
LATEST FORECASTS.

MNZ001-004-007-NDZ006>008-014>016-026-027-054-231200-
/O.UPG.KFGF.WS.A.0005.121122T1800Z-121123T1200Z/
/O.NEW.KFGF.WW.Y.0017.121122T1500Z-121123T1200Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...LAKOTA...GRAND FORKS...ADAMS
326 PM CST WED NOV 21 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM
CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP
  DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO
  THE OVERNIGHT HOURS.

* WINDS...NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING
  SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES...
  ESPECIALLY IN MORE OPEN AREAS.

* SNOW ACCUMULATIONS...2 TO 5 INCHES ARE POSSIBLE.

* OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL
  UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL
  OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

MNZ005-006-008-009-013>017-231200-
/O.UPG.KFGF.WS.A.0005.121122T1800Z-121123T1200Z/
/O.NEW.KFGF.WW.Y.0017.121122T1800Z-121123T1200Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI
326 PM CST WED NOV 21 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM
CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WINDS WILL
  DEVELOP DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE
  INTO THE OVERNIGHT HOURS.

* WINDS...NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING
  SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES...
  ESPECIALLY IN MORE OPEN AREAS.

* SNOW ACCUMULATIONS...2 TO 5 INCHES ARE POSSIBLE.

* OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL
  UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL
  OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

MNZ002-003-029-NDZ024-028>030-038-039-049-052-053-231200-
/O.NEW.KFGF.WW.Y.0017.121122T1500Z-121123T1200Z/
NORMAN-CLAY-WILKIN-EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BRECKENRIDGE...
NEW ROCKFORD...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
326 PM CST WED NOV 21 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM
CST FRIDAY.

* TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP
  DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO
  THE OVERNIGHT HOURS.

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING 
  SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES... 
  ESPECIALLY IN MORE OPEN AREAS. 

* SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE.

* OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL
  UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL
  OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

MNZ022>024-027-028-030>032-040-231200-
/O.NEW.KFGF.WW.Y.0017.121122T1800Z-121123T1200Z/
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE
326 PM CST WED NOV 21 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM
CST FRIDAY.

* TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP
  DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO
  THE OVERNIGHT HOURS.

* WINDS...NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING 
  SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES... 
  ESPECIALLY IN MORE OPEN AREAS. 

* SNOW ACCUMULATIONS...1 TO 4 INCHES ARE POSSIBLE.

* OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL
  UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL
  OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

JAM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Nov 21, 3:52 AM CST, 29 minutes earlier.

Area forecast discussion, Nov 21, 3:52 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 AM CST WED NOV 21 2012

.SHORT TERM...CHALLENGE WILL BE POTENTIAL THANKSGIVING WINTER
STORM. MAJOR MODEL DIFFERENCES CONTINUE WITH 00Z RUNS EVEN THOUGH
WE ARE NOW WITHIN 48 HOURS OF THE EVENT. THE UPPER WAVE IS STILL
OFFSHORE AND IS EXPECTED TO CRASH THE PAC NW TODAY...AND HOPEFULLY
THE MODELS WILL COME INTO BETTER AGREEMENT ONCE THIS OCCURS. ALL
THE MODELS SHOW AN UPPER WAVE TO PROPAGATE ACROSS THE REGION ON
THURSDAY...BUT DIFFER WITH TIMING AND LOCATION/STRENGTH OF THE
700-500MB LOW. THE GFS AND UKMET ARE IN EXCELLENT
AGREEMENT...INDICATING THE MID-LEVEL LOW TO CLOSE OFF ACROSS WEST
CENTRAL MINNESOTA BY 00Z FRI. THE ECMWF IS A BIT SLOWER AND
FURTHER NORTH...WITH THE MID-LEVEL LOW ACROSS NORTHWEST MINNESOTA
BY 00Z FRI. THE GEM AND NAM ARE MORE PROGRESSIVE...AND NEVER CLOSE
OFF THE MID LEVEL LOW. THE MAIN FORCING FOR SNOW WILL BE
DEFORMATION ON THE NORTH SIDE OF THIS MID LEVEL
CIRCULATION...MAKING THE TRACK AND STRENGTH VERY IMPORTANT. WILL
DISCOUNT THE GEM AND NAM SINCE THEY USUALLY HAVE A
WEAK/PROGRESSIVE BIAS WITH THESE SITUATIONS. LOOKING AT PREVIOUS
MODEL RUNS...THE GFS AND UKMET HAVE BEEN FAIRLY CONSISTENT...WHILE
THE ECMWF HAS BEEN TRENDING TOWARD THE SLIGHTLY FASTER/SOUTHERN
SOLUTION. THE ECMWF IS TYPICALLY MORE ACCURATE...BUT HAS NOT BEEN
AS CONSISTENT. THUS...WILL GO WITH A TRACK IN BETWEEN GFS/UKMET
AND ECMWF. INDICATORS FOR BANDING ARE LOW...BUT WITH STRONG
FORCING AND PWATS NEAR 0.5 INCH...(AND TAKING MODEL QPF INTO
ACCOUNT) THINKING 3-7 INCHES OF SNOW ARE POSSIBLE (MAINLY ALONG
AND NORTH OF HIGHWAY 2). A STRONG PRESSURE GRADIENT AND 925MB
WINDS AROUND 40 KNOTS WILL LIKELY LEAD TO NORTH WINDS 25-35 MPH
WITH GUSTS TO 45 MPH...AND SIGNIFICANT REDUCTION IN VISIBILITY DUE
TO BLOWING SNOW. PROBABLY NOT QUITE A BLIZZARD...BUT CLOSE
(ESPECIALLY IN OPEN AREAS). ALTHOUGH THE TRACK OF THIS SYSTEM IS
STILL UNCERTAIN...WITH THIS EVENT OCCURRING ON THANKSGIVING WILL
ISSUE A WINTER STORM WATCH ACROSS THE NORTHERN FA. IN AREAS THAT
DO NOT RECEIVE 6 INCHES OF SNOW...THINK THAT 3 OR 4 INCHES OF SNOW
WITH EXPECTED WINDS ENOUGH FOR SIGNIFICANT TRAVEL CONCERNS. THE
NORTHEAST FA MAY RECEIVE MORE THAN THE NORTHWEST FA DEPENDING ON
EXACTLY WHEN/WHERE THE SYSTEM CLOSES OFF AND SLOWS DOWN.

OTHERWISE...AIRMASS REMAINS WARM TODAY. HOWEVER...WITH LIGHT
WINDS AND SOME MID CLOUDS DID LOWER MAX TEMPS A BIT ACROSS THE
NORTHERN FA. A LEAD WAVE WILL EJECT INTO SOUTHERN CANADA
TONIGHT...BUT EXPECT ALL OF THE PRECIP TO REMAIN NORTH OF THE FA.
FZRA IS POSSIBLE IF THIS PRECIP IS MORE SOUTH...BUT THESE CHANCES
ARE SMALL. FALLING TEMPERATURES EXPECTED ON THURSDAY...AND BELOW
NORMAL TEMPS CONTINUING INTO FRIDAY.

.LONG TERM (SATURDAY-TUESDAY)...
MODELS IN THE EXTENDED ARE IN FAIR AGREEMENT WITH COOLER
TEMPERATURES UNDER 500MB NW FLOW ALOFT. LOW PRESSURE SYSTEM TO
TRACK ACROSS THE AREA SAT NIGHT AND BRING A COLD FRONT TO THE
REGION. CHC OF SOME LIGHT SNOW WITH THIS SYSTEM OTHERWISE IMPACT
WILL BE COLD AIR WHICH WILL FILTER SOUTH SUNDAY AND CAUSE HIGH
TEMPS IN THE TEENS NORTH AND 20S SOUTH MONDAY AND TUESDAY. CHC OF
LIGHT SNOW CONTINUES IN THE SOUTH AS OVERRUNNING EVENT APPEARS TO
BE SETTING UP EARLY NEXT WEEK ACROSS SD...WITH THE S RRV ON THE
NORTHERN PERIPHERY OF SNOW BAND.

&&

.AVIATION...MID-HIGH CLOUDS THROUGH THE DAY ALONG WITH LIGHT
WINDS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR NDZ006>008-014>016-026-027-054.

MN...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR MNZ001-004>009-013>017.

&&

TG/JK
Hazardous weather outlook, Nov 20, 4:45 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
445 AM CST TUE NOV 20 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-211045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
445 AM CST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN
PLAINS THURSDAY MORNING. AS STRONG NORTHWEST WINDS DEVELOP IN ITS
WAKE...TEMPERATURES ARE LIKELY TO FALL THROUGHOUT THE DAY WITH
RAIN SHOWERS CHANGING OVER TO SNOW BY AFTERNOON AND EVENING. BY
THURSDAY EVENING STRONG WINDS COMBINED WITH FALLING SNOW WOULD
IMPACT TRAVEL CONDITIONS ACROSS THE AREA...MOST LIKELY ALONG AND
NORTH OF HIGHWAY 2 CORRIDOR. ACCUMULATING SNOW IS POSSIBLE ACROSS
THE NORTHERN PORTIONS OF THE AREA WITH THE HIGHEST TOTALS ACROSS
NORTHWEST MINNESOTA.

THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS SYSTEM AND
ITS POTENTIAL IMPACTS. ANYONE WITH HOLIDAY TRAVEL PLANS SHOULD
STAY UPDATED TO FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:26 PM CSTWinter Weather AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more39 hr

Nearby

Winter Storm Watches in Minnesota, 2012Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.